MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ5 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ5 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157002110
Medical Device Problem Codes Malposition of Device (2616); Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Inflammation (1932); Tissue Damage (2104); No Code Available (3191)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.It was indicated that the patient was revised to address recurrent dislocation.The patient had dislocated thrice prior to being revised.During the surgery, there was a large amount of cottage cheese-like material in the subcutaneous area with a cystic membrane consistent with a subcutaneous bursa which appeared to be inflammatory.There was also presence of a dark watery serosanguineous fluid consistent with trauma from the dislocation.There was a small nick in the stem which the surgeon thought was caused by the stem impinging with the previously revised asr implants.The stem was also noted to be anteverted.The surgeon noted that the reason for the dislocation was due to the absence of posterior tissue.The femoral head was stained with multiple stripes of titanium debris.A large fibroma was discovered which contributed to the posterior instability through impingement of soft tissue.Doi: (b)(6) 2018 - dor: (b)(6) 2018, (left hip).Previous revision involving asr xl implants is on (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ5 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8522796
Report Number1818910-2019-90900
Device Sequence Number16635645
Product Code LPH
UDI-Device Identifier10603295059462
UDI-Public10603295059462
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number157002110
Device Lot NumberBC1CJ1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR